3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > Diabetes Support

starting metformin

Reply
 
Thread Tools
Old 03-20-2013, 01:53 PM   #1
Senior Member
 
cherrypie's Avatar
 
Join Date: Oct 2010
Location: Vancouver Island
Posts: 1,014

Height: 5'5

Default starting metformin

I started metformin a couple weeks ago and am still increasing the dosage. I'm really struggling with the nausea. Any suggestions?
__________________
Our greatest fear is not that we are inadequate, but that we are powerful beyond measure. It is our light, not our darkness, that frightens us. We ask ourselves, Who am I to be brilliant, gorgeous, handsome, talented, and fabulous? Actually, who are you not to be? You are a child of God
cherrypie is offline   Reply With Quote
Old 03-21-2013, 07:57 AM   #2
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,421

S/C/G: sw187/cw179/gw140

Height: 5 ft 3.5 in or 163 cm

Default

be patient. Ask your doc if you could slow down on increases until you are tolerating the present dosage first. ALWAYS take with food. Personally, I find that wheat makes the side effects worse, you may find taking out certain foods from your diet helps the side effects.
But above all, be patient, this too shall pass.....
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Old 03-23-2013, 10:30 AM   #3
Senior Member
 
cherrypie's Avatar
 
Join Date: Oct 2010
Location: Vancouver Island
Posts: 1,014

Height: 5'5

Default

hmm tried no wheat yesterday and that seemed to make it worse I'm following the pharmacists advice about only increasing half a pill at a time. I guess I have no choice but to keep going.
__________________
Our greatest fear is not that we are inadequate, but that we are powerful beyond measure. It is our light, not our darkness, that frightens us. We ask ourselves, Who am I to be brilliant, gorgeous, handsome, talented, and fabulous? Actually, who are you not to be? You are a child of God
cherrypie is offline   Reply With Quote
Old 03-23-2013, 09:53 PM   #4
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,421

S/C/G: sw187/cw179/gw140

Height: 5 ft 3.5 in or 163 cm

Default

truly, cherrie, it took a full 4 weeks for each change in dosage before I was accustomed to it. I was several months between dosage changes, which is why I feel it is better to let someone get accustomed to a dose before increasing it. I think it builds compliance, and if folks can't stay on the stuff, it won't do the good it can do.
If you didn't read about it elsewhere, if you start to get leg pain, as another symptom, (as opposed to the gastro stuff) try taking extra b vitamins, especially folic acid to help. Makes a big difference for some of us. Others have found magnesium, or calcium/magnesium combos to be helpful.
Good luck and good for you to have the patience to carry on, its worth it.
__________________
Fatmad

zen and the art of weight loss, finding the true path of en-lighten-ment

fatmad is offline   Reply With Quote
Old 04-01-2013, 03:40 PM   #5
Struggling Dieter
 
Wannabehealthy's Avatar
 
Join Date: May 2011
Location: SW PA
Posts: 3,200

Default

I had a lot of nausea at first but I didn't realize it was from the Metformin because I had just had heart surgery and thought it was from that. As it turned out, I ended up losing 25 lbs by the time the nausea went away so that was a very good thing! I was only on 500 mg twice a day and now I'm up to 850 three times a day. I wish I still had the nausea so I would lose more weight. LOL
__________________
Carol Sue
2015 will be the year of change!

I want to look like my avatar!


Wannabehealthy is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 04:40 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2